Indiana, 2008

Damaging Wind in Indiana, July 21, 2008

July 21, 2008 · NWS LOT · 1 event in 1 county or zone

Strong to severe thunderstorms moved across northwest Indiana during the morning hours of July 21st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across northwest Indiana during the morning hours of July 21st.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 21, 4:58 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 21, 4:58 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
558 AM CDT MON JUL 21 2008

.DISCUSSION...

345 AM CDT

MAIN FOCUS IN SHORT TERM IS ON SEVERE MCS CURRENTLY ACROSS IOWA
AND ASSOCIATED PROPAGATION AND TRENDS OVER NEXT SEVERAL HOURS THIS
MORNING.

CONVECTION DEVELOPED A LITTLE FARTHER WEST/LATER THAN ANTICIPATED
FROM YESTERDAY...THOUGH MCS HAS DEVELOPED ALONG/NORTH OF EFFECTIVE
FRONTAL BOUNDARY ACROSS NEB/IA AND IN ASSOCIATION WITH 35 KNOT
SOUTHWESTERLY LOW LEVEL JET INDUCED BY SHORT WAVE NOTED IN VAPOR
IMAGERY ACROSS THE DAKOTAS. LATEST RUC/SPC MESOANALYSIS GUIDANCE
INDICATES FAIRLY IMPRESSIVE MLCAPE AXIS EXTENDING FROM SOUTHERN
IOWA INTO CENTRAL IL..WHERE SURFACE DEWPOINTS ARE POOLED IN THE
LOW/MID 70S. THOUGH LOW LEVEL JET PROGGED TO VEER MORE WESTERLY
AND WEAKEN WITH TIME THIS MORNING...EXPECT THIS MCS WILL CONTINUE
TO PROPAGATE EAST/SOUTHEAST TOWARD CENTRAL ILLINOIS AND WILL
LIKELY AFFECT ESPECIALLY SOUTH/SOUTHWEST PARTS OF WFO CHICAGO CWA.
WITH SUBSTANTIAL INSTABILITY AND LOCATION ALONG SOUTHERN PERIPHERY
OF 40-50 KNOT 0-6 KM DEEP SHEAR WILL LIKELY CONTINUE TO SEE SOME
SEVERE WEATHER POTENTIAL WITH THESE STORMS...AS WELL AS THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL AS RUC/NAM/GFS ALL DEPICT
PWATS INCREASING ABOVE 1.5 INCHES THIS MORNING. HAVE INITIALLY
DELINEATED MAINLY AREAS SOUTH OF ILLINOIS AND KANKAKEE RIVER
VALLEYS FOR HIGHEST POPS THIS MORNING...DECREASING FAIRLY SHARPLY
TO THE NORTHEAST INTO THE RFD/CHI METRO AREAS. WILL LIKELY MAKE
SOME LAST MINUTE ADJUSTMENTS BASED ON REGIONAL RADAR TRENDS
HOWEVER. EXPECT THUNDERSTORMS TO CONTINUE TO PROPAGATE TO THE
EAST/SOUTHEAST ACROSS CENTRAL IL/IND THROUGH LATE MORNING/EARLY
AFTERNOON WITH FOCUS GRADUALLY SHIFTING FARTHER TO THE SOUTH AS
OUTFLOW SPREADS DOWNSTATE. MEANWHILE...FARTHER NORTH ADDITIONAL
PRECIPITATION IS MOVING INTO WESTERN MN THIS MORNING ALSO IN
ASSOCIATION WITH DAKOTAS SHORT WAVE. NAM INDICATES THIS
DISTURBANCE WILL SLIP INTO SOUTHERN WI/NORTHERN IL BY LATE
MORNING/AFTERNOON. WHILE INSTABILITY AND LOW LEVEL FORCING NOT
NEARLY AS IMPRESSIVE ACROSS NORTHERN COUNTIES...FORECAST SOUNDINGS
DO DEPICT ELEVATED CAPES ON ORDER OF 600-800 J/KG AND THUS WILL
CARRY A SLIGHT CHANCE POP ACROSS THE NORTH THIS AFTERNOON.

ONE OTHER WRINKLE THIS MORNING IS THAT SOME PATCHY DENSE FOG HAS
DEVELOPED ACROSS SOUTH/SOUTHEAST COUNTIES WHERE SKIES HAD EARLIER
BEEN RELATIVELY CLOUD FREE. AT THIS TIME DOES NOT APPEAR TO BE
DENSE/WIDESPREAD ENOUGH TO WARRANT AN ADVISORY...AND WILL HANDLE
WITH JUST A MENTION OF AREAS OF FOG THERE THIS MORNING.

OTHERWISE...LARGE SCALE PATTERN SHIFT IS UNDERWAY WITH UPPER RIDGE
BUILDING ACROSS THE ROCKIES AND NORTHERN HIGH PLAINS...AND
RESULTING DOWNSTREAM AMPLIFICATION OF UPPER TROUGH OVER EASTERN
CANADA/CONUS. GOES VAPOR IMAGERY INDICATES SEVERAL INDIVIDUAL MID
LEVEL CIRCULATIONS WHICH WILL ROTATE SOUTHEAST ACROSS GREAT LAKES
REGION INTO WEST SIDE OF LARGER SCALE TROUGH NEXT 36-48
HOURS...WITH LIGHT SPORADIC QPF GENERATED BY VARIOUS MODELS ACROSS
THE UPPER MIDWEST NEXT COUPLE OF DAYS. AFTER MAIN AREA OF
PRECIPITATION AND CONVECTION SHIFTS SOUTH TONIGHT...APPEARS
TUESDAY AFTERNOON WOULD HAVE THE HIGHEST POTENTIAL FOR CONVECTION
AS MID LEVEL COLD POCKET SLIDES SOUTHEAST ACROSS WI/FAR NORTHERN
IL DURING THE AFTERNOON. BASED ON THIS WILL ADD A LOW CHANCE POP
FOR SHOWERS/ISOLATED THUNDER ACROSS AREAS MAINLY NORTH OF
INTERSTATE 80 IN NORTHERN IL FOR TUESDAY AFTERNOON. SURFACE HIGH
PRESSURE THEN BUILDS SOUTHWARD ACROSS THE WESTERN GREAT LAKES
WEDNESDAY AS MAIN UPPER TROUGH AXIS SHIFTS OVER THE EASTERN LAKES
AND UPPER OHIO VALLEY. SPELL OF SLIGHTLY COOLER THAN NORMAL TEMPS
AND DRY WEATHER EXPECTED DURING THIS PERIOD...WITH 00Z GFS/ECMWF
RUNS SLOWING RETURN OF MOISTURE A BIT ON THURSDAY. SFC RIDGE
EVENTUALLY BREAKS DOWN AND SHIFTS EAST FRIDAY HOWEVER...AS FAIRLY
SIGNIFICANT SHORT WAVE DEPICTED TOPPING WESTERN RIDGE AND MOVING
ACROSS UPPER MIDWEST LATE WEEK. THIS EXPECTED TO SLIDE ANOTHER
FRONT THROUGH FRIDAY...WITH DRY WEATHER RETURNING SATURDAY AS
SURFACE HIGH PRESSURE AGAIN BUILDS ACROSS UPPER MIDWEST/NORTHERN
LAKES.

RATZER

&&

.AVIATION...

558 AM CDT

1200 UTC TAFS...MAIN AVIATION FORECAST CONCERNS TODAY ARE
CONVECTIVE COMPLEX MOVING INTO NORTHERN ILLINOIS FROM EASTERN IOWA
THIS MORNING...AND THEN WINDS THIS AFTERNOON. AT THIS TIME IT
APPEARS STRONGEST PORTION OF THIS CONVECTIVE COMPLEX WILL PASS
SOUTH OF THE TERMINALS WITH THE GREATEST HIGH WIND THREAT.
HOWEVER...A RAIN SHIELD TO THE NORTH OF THIS ACTIVITY WITH SOME
EMBEDDED THUNDER MAY OVERSPREAD THE TERMINALS THIS MORNING.
EXPECTING MOST OF THIS ACTIVITY TO BE EAST OR SOUTH OF THE
TERMINALS SHORTLY AFTER 15Z. ALTHOUGH FORECAST SOUNDINGS DO
INDICATE RELATIVELY UNSTABLE CONDITIONS ACROSS NORTHERN ILLINOIS
THIS AFTERNOON...WILL KEEP REMAINDER OF TAFS DRY WITHOUT A CLEAR
TRIGGERING MECHANISM FOR ADDITIONAL THUNDERSTORMS. THE FRONTAL
BOUNDARY WHICH HAS BEEN STALLED OUT TO THE NORTH OF THE AREA OVER
THE PAST FEW DAYS WILL SLIDE INTO NORTHERN ILLINOIS THIS MORNING
RESULTING IN A WIND SHIFT TO THE NORTHWEST THIS MORNING...WITH
WINDS LIKELY FLOPPING NORTHEAST THIS AFTERNOON AT ORD/MDW. WIND
SPEEDS SHOULD GENERALLY BE LESS THAN 10 KNOTS THIS AFTERNOON.
SURFACE HIGH ACROSS ONTARIO WILL BUILD SOUTHWARD INTO THE WESTERN
GREAT LAKES TONIGHT INTO TUESDAY ALLOWING FOR CONTINUED NORTHEAST
WINDS TONIGHT.

MARSILI

&&

.MARINE...

330 AM CDT

AN AREA OF LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES TODAY
WILL DRAG A COLD FRONT SOUTHWARD ACROSS SOUTHERN LAKE MICHIGAN THIS
MORNING. SHIP REPORTS AND NORTHERN BUOY ALREADY INDICATING NORTH
WINDS ACROSS NORTHERN PORTION OF LAKE MICHIGAN WITH WEST SOUTHWEST
WINDS ACROSS THE SOUTH. EXPECTING WIND SHIFT TO THE NORTH ACROSS FAR
SOUTHERN LAKE MICHIGAN BY LATE MORNING AS THIS FRONT CONTINUES
SOUTHWARD. EXPECTING NORTH WINDS GENERALLY IN THE 10 TO 15 KNOT
RANGE TODAY ALTHOUGH MAY HAVE A SHORT PERIOD OF SOME HIGHER GUSTS
CLOSER TO 20 KNOTS POSSIBLE ACROSS FAR NORTHERN LAKE MICHIGAN THIS
MORNING IN RESPONSE TO DEPARTING LOW PRESSURE CENTER. A RIDGE OF
HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION TONIGHT INTO TUESDAY
ALLOWING FOR A CONTINUATION OF NORTH WINDS...AND PERHAPS SOME WAVES
UP TO 4 FEET AT THE END OF THE FETCH ACROSS SOUTHERN LAKE MICHIGAN
BY LATE TOMORROW AFTERNOON INTO TUESDAY EVENING.

MARSILI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jul 21, 3:32 AM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 AM CDT MON JUL 21 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
220945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
432 AM CDT MON JUL 21 2008 /532 AM EDT MON JUL 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS. THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...PENNY SIZED HAIL...AND
LOCALLY HEAVY RAINFALL IN EXCESS OF 1 TO 2 INCHES.

  AREAS AFFECTED AND TIMING:

AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST OUT
OF IOWA EARLY THIS MORNING...SPREADING ACROSS PORTIONS OF NORTHERN
ILLINOIS AND NORTHWEST INDIANA. AREAS MOST LIKELY TO SEE SEVERE
THUNDERSTORMS ARE THOSE GENERALLY SOUTH OF A LINE FROM LASALLE TO
KANKAKEE ILLINOIS AND REMINGTON INDIANA...WITH THE GREATEST THREAT
EXPECTED TO BE THIS MORNING. THE STRONGEST THUNDERSTORMS WILL
LIKELY SETTLE SOUTH OF THE OUTLOOK AREA BY MIDDAY...THOUGH
SCATTERED WEAKER SHOWERS AND THUNDERSTORMS MAY CONTINUE ACROSS THE
AREA THROUGH THIS AFTERNOON. SCATTERED THUNDERSTORMS MAY LINGER
SOUTH OF THE ILLINOIS AND KANKAKEE RIVER VALLEYS THIS EVENING.

  DISCUSSION:

A MID LEVEL DISTURBANCE WILL MOVE SOUTHEAST FROM THE DAKOTAS
TO THE LOWER GREAT LAKES TODAY. VERY WARM...MOIST AND UNSTABLE AIR
IS IN PLACE ALONG AND SOUTH OF A NEARLY STATIONARY FRONTAL BOUNDARY
WHICH STRETCHES FROM SOUTHERN IOWA TO CENTRAL ILLINOIS AND
INDIANA. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS OCCURRING
ACROSS IOWA ON THE NOSE OF THE LOW LEVEL JET AHEAD OF THE DAKOTAS
DISTURBANCE WILL MOVE QUICKLY SOUTHEAST ACROSS PARTS OF CENTRAL
ILLINOIS AND INDIANA THIS MORNING...WITH THE POTENTIAL FOR
DAMAGING WINDS AND HAIL. THESE THUNDERSTORMS SHOULD MOVE THROUGH
SOUTHERN PORTIONS OF THE OUTLOOK AREA THIS MORNING. ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE
DAY...THOUGH THE STRONGEST INSTABILITY WILL SHIFT SOUTH OF THE
OUTLOOK AREA BY LATER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS MORNING ACROSS SOUTHERN
PORTIONS OF THE OUTLOOK AREA.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-220945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
432 AM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-220945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
432 AM CDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. THERE WILL BE A
CHANCE OF THUNDERSTORMS AGAIN THURSDAY NIGHT AND FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jul 21, 6:45 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
745 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     TSTM WND GST     2 NE MARSEILLES         41.35N 88.66W
07/21/2008  M52 MPH          LA SALLE           IL   EMERGENCY MNGR

&&

NMARSILI
Local storm report, Jul 21, 6:52 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
752 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TSTM WND GST     2 NE MARSEILLES         41.35N 88.66W
07/21/2008  M65 MPH          LA SALLE           IL   TRAINED SPOTTER

&&

NMARSILI
Local storm report, Jul 21, 6:54 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 AM     TSTM WND GST     MARSEILLES              41.33N 88.69W
07/21/2008  M65 MPH          LA SALLE           IL   TRAINED SPOTTER

&&

CGITRO
Local storm report, Jul 21, 7:08 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 AM     TSTM WND GST     3 S MORRIS              41.33N 88.43W
07/21/2008  M68 MPH          GRUNDY             IL   EMERGENCY MNGR

            DUPONT AND ROUTE 47...2-3 MILES SOUTH OF MORRIS

&&

CGITRO
Local storm report, Jul 21, 7:15 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
815 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     TSTM WND GST     MORRIS                  41.37N 88.43W
07/21/2008  E60.00 MPH       GRUNDY             IL   TRAINED SPOTTER

            50 TO 60 MPH WIND GUSTS IN MORRIS

0808 AM     TSTM WND DMG     MORRIS                  41.37N 88.43W
07/21/2008                   GRUNDY             IL   TRAINED SPOTTER

            FENCING DISPLAY DAMAGED AT MENARDS HARDWARE STORE

0808 AM     TSTM WND DMG     MORRIS                  41.37N 88.43W
07/21/2008                   GRUNDY             IL   TRAINED SPOTTER

            TREE DOWN IN MENARDS HARDWARE STORE PARKING LOT

&&

CGITRO
Local storm report, Jul 21, 7:35 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
835 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     TSTM WND DMG     CULLOM                  40.88N 88.27W
07/21/2008                   LIVINGSTON         IL   LAW ENFORCEMENT

            TREE DOWN ON STATE ROUTE 116...TIME RADAR ESTIMATED

0800 AM     TSTM WND DMG     HERSCHER                41.05N 88.10W
07/21/2008                   KANKAKEE           IL   CO-OP OBSERVER

            LIMBS DOWN NEAR HERSCHER

0825 AM     TSTM WND DMG     MORRIS                  41.37N 88.43W
07/21/2008                   GRUNDY             IL   AMATEUR RADIO

            TREES DOWN ON NORTH SIDE OF MORRIS...BLOCKING STEEET

&&

CGITRO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
July 21, 7:40 AM CST
Where
Newton County, Marocco
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.950, -87.450

A utility pole was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 124148.